Advances in Applied Probability

Extremes of regularly varying Lévy-driven mixed moving average processes

Vicky Fasen

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we study the extremal behavior of stationary mixed moving average processes of the form Y(t)=∫+×ℝf(r,t-s) dΛ(r,s), t∈ℝ, where f is a deterministic function and Λ is an infinitely divisible, independently scattered random measure whose underlying driving Lévy process is regularly varying. We give sufficient conditions for the stationarity of Y and compute the tail behavior of certain functionals of Y. The extremal behavior is modeled by marked point processes on a discrete-time skeleton chosen properly by the jump times of the underlying driving Lévy process and the extremes of the kernel function. The sequences of marked point processes converge weakly to a cluster Poisson random measure and reflect extremes of Y at a high level. We also show convergence of the partial maxima to the Fréchet distribution. Our models and results cover short- and long-range dependence regimes.

Article information

Source
Adv. in Appl. Probab. Volume 37, Number 4 (2005), 993-1014.

Dates
First available in Project Euclid: 14 December 2005

Permanent link to this document
http://projecteuclid.org/euclid.aap/1134587750

Digital Object Identifier
doi:10.1239/aap/1134587750

Mathematical Reviews number (MathSciNet)
MR2193993

Zentralblatt MATH identifier
1094.60038

Subjects
Primary: 60G70: Extreme value theory; extremal processes
Secondary: 60F05: Central limit and other weak theorems 60G10: Stationary processes 60G55: Point processes

Keywords
Continuous-time moving average process extreme-value theory independently scattered random measure long-range dependence marked point process point process regular variation shot noise process supOU process

Citation

Fasen, Vicky. Extremes of regularly varying Lévy-driven mixed moving average processes. Adv. in Appl. Probab. 37 (2005), no. 4, 993--1014. doi:10.1239/aap/1134587750. http://projecteuclid.org/euclid.aap/1134587750.


Export citation

References

  • Albin, J. M. P. (2000). Extremes and upcrossing intensities for $P$-differentiable stationary processes. Stoch. Process. Appl. 87, 199--234.
  • Barndorff-Nielsen, O. E. (2001). Superposition of Ornstein--Uhlenbeck type processes. Theory Prob. Appl. 45, 175--194.
  • Barndorff-Nielsen, O. E. and Shephard, N. (2001). Modelling by Lévy processes for financial econometrics. In Lévy Processes, eds O. E. Barndorff-Nielsen, T. Mikosch and S. I. Resnick, Birkhäuser, Boston, MA, pp. 283--318.
  • Basrak, B., Davis, R. A. and Mikosch, T. (2002). A characterization of multivariate regular variation. Ann. Appl. Prob. 12, 908--920.
  • Basrak, B., Davis, R. A. and Mikosch, T. (2002). Regular variation of GARCH processes. Stoch. Process. Appl. 99, 95--115.
  • Bingham, N. H., Goldie, C. M. and Teugels, J. L. (1987). Regular Variation. Cambridge University Press.
  • Braverman, M. and Samorodnitsky, G. (1995). Functionals of infinitely divisible stochastic processes with exponential tails. Stoch. Process. Appl. 56, 207--231.
  • Breiman, L. (1965). On some limit theorems similar to the arc-sine law. Theory Prob. Appl. 10, 323--331.
  • Brockwell, P. J. and Marquardt, T. (2005). Lévy-driven and fractionally integrated ARMA processes with continuous time parameter. Statist. Sinica 15, 477--494.
  • Daley, D. J. and Vere-Jones, D. (2003). An Introduction to the Theory of Point Processes, Vol. 1, Elementary Theory and Methods, 2nd edn. Springer, New York.
  • Davis, R. and Hsing, T. (1995). Point process and partial sum convergence for weakly dependent random variables with infinite variance. Ann. Prob. 23, 879--917.
  • Davis, R. and Mikosch, T. (1998). The sample autocorrelations of heavy-tailed processes with applications to ARCH. Ann. Statist. 26, 2049--2080.
  • Davis, R. and Resnick, S. (1985). Limit theory for moving averages of random variables with regularly varying tail probabilities. Ann. Prob. 13, 179--195.
  • Embrechts, P., Klüppelberg, C. and Mikosch, T. (1997). Modelling Extremal Events for Insurance and Finance. Springer, Berlin.
  • Fasen, V. (2004). Extremes of Lévy driven MA processes with applications in finance. Doctoral Thesis, Munich University of Technology. Available at http://tumb1.biblio.tu-muenchen.de/publ/diss/ma/2004/fasen.html.
  • Fasen, V. (2005). Extremes of subexponential Lévy driven moving average processes. Submitted. %Preprint, available
  • Gushchin, A. A. and Küchler, U. (2000). On stationary solutions of delay differential equations driven by a Lévy process. Stoch. Process. Appl. 88, 195--211.
  • Hsing, T. (1993). On some estimates based on sample behavior near high level excursions. Prob. Theory Relat. Fields 95, 331--356.
  • Hsing, T. and Teugels, J. L. (1989). Extremal properties of shot noise processes. Adv. Appl. Prob. 21, 513--525.
  • Hult, H. and Lindskøg, F. (2005). Extremal behavior of regularly varying stochastic processes. Stoch. Process. Appl. 115, 249--274.
  • Kallenberg, O. (1997). Foundations of Modern Probability. Springer, New York.
  • Kwapień, S. and Woyczyński, W. A. (1992). Random Series and Stochastic Integrals: Single and Multiple. Birkhäuser, Boston, MA.
  • Leadbetter, M. R. and Rootzén, H. (1988). Extremal theory for stochastic processes. Ann. Prob. 16, 431--478.
  • Lebedev, A. V. (2000). Extremes of subexponential shot noise. Math. Notes 71, 206--210.
  • Lindskøg, F. (2004). Multivariate extremes and regular variation for stochastic processes. Doctoral Thesis, ETH Zürich. Available at http://e-collection.ethbib.ethz.ch/cgi-bin/show.pl?type=diss&nr=15319.
  • McCormick, W. P. (1997). Extremes for shot noise processes with heavy tailed amplitudes. J. Appl. Prob. 34, 643--656.
  • Mikosch, T. and Samorodnitsky, G. (2000). The supremum of a negative drift random walk with dependent heavy-tailed steps. Ann. Appl. Prob. 10, 1025--1064.
  • Pedersen, J. (2003). The Lévy--Ito decomposition of an independently scattered random measure. Tech. Rep. 2003-2, Centre for Mathematical Physics and Stochastics, University of Aarhus. Available at http://www. maphysto.dk/oldpages/publications/publications2003_static.html.
  • Rajput, B. S. and Rosiński, J. (1989). Spectral representations of infinitely divisible processes. Prob. Theory Relat. Fields 82, 453--487.
  • Resnick, S. I. (1987). Extreme Values, Regular Variation, and Point Processes. Springer, New York.
  • Rootzén, H. (1978). Extremes of moving averages of stable processes. Ann. Prob. 6, 847--869.
  • Rootzén, H. (1986). Extreme value theory for moving average processes. Ann. Prob. 14, 612--652.
  • Rosiński, J. and Samorodnitsky, G. (1993). Distributions of subadditive functionals of sample paths of infinitely divisible processes. Ann. Prob. 21, 996--1014.
  • Sato, K. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge University Press.
  • Urbanic, K. and Woyczyński, W. A. (1968). Random measures and harmonizable sequences. Studia Math. 31, 61--88.